# SDR 98UAL900008

- Difficulty date: January 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N653UA
- Make and model: Boeing 767322
- Aircraft serial: 25391
- Engine: Pwa PW4060
- System (JASC): 2530 · Buffet/Galleys
- Part: Wire
- Condition: Chafed
- Location: Galley Chiller
- Stage of operation: CR
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: A

## Discrepancy

SHORT CIRCUIT IN FRONT OF P39 PANEL RESULTED IN LOCALIZED FIRE AFT OF FORWARD GALLEY CHILLER.  THE I/B WIRE BUNDLE WAS FOUND WITH SEVERE DAMAGE.  DIVERTED TO LHR.  *S/D*  ALL WIRES REPAIRED PER BOEING STANDARD WIRING PRACTICES MANUAL CH 20.  BECAUSE OF THE SEVERITY OF THE DAMAGE, CAUSE OF INCIDENT INCONCLUSIVE.  HOWEVER, IT IS BELIEVED TO HAVE BEEN CAUSED BY INADVERTENT CONTACT BETWEEN THE FORWARD GALLEY CHILLER AND THE BUNDLES DURING CHILLER REPLACEMENT.  SUBSEQUENT INSPECTIONS ON OTHER UAL 767 AIRCRAFT HAVE REVEALED MINOR DAMAGE TO THIS WIRING AT THESE LOCATIONS.  FUTURE CHILLER CHAFING.  BOEING CONSULTED FOR FUTURE PERMANENT WIRE BUNDLE/CHILLER PLACEMENT RESOLUTION.
